MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH V40(TM). FEMORAL HEAD; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

STRYKER ORTHOPAEDICS-MAHWAH V40(TM). FEMORAL HEAD; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Model Number 6364-2-236
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Paresthesia (4421); Metal Related Pathology (4530); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/27/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An evaluation of the device cannot be performed as the device was not returned to the manufacturer.Should additional information become available it will be reported in a supplemental report upon completion of the investigation.
 
Event or Problem Description
Update 28/april/2021 wg: as reported by the surgeon in the original intake email: "i have a patient.Who reports a strange metallic taste in his mouth and tingling in his hands and feet." customer reported that, during investigation following a patient query post-surgery of stryker products, has tried to investigate the metal of a product implanted ((b)(4)) and that he would like to raise the concern that the labels that come with this implant are not adequately labelled.The rep was able to confirm the metal in the implant.
 
Additional Manufacturer Narrative
An event regarding label content and patient factors involving a metal head was reported.The event was not confirmed.Method & results:   device evaluation and results: not performed as product was not returned.Clinician review: no medical records were received for review with a clinical consultant.Device history review: all devices were manufactured and accepted into final stock with no relevant reported discrepancies.  complaint history review: there have been no other similar events for the reported lot.  conclusion: an event regarding the metal content of a femoral head not being present on the patient labels was reported.Currently stryker joint replacement division refers to the ¿patient label¿ as the strip of smaller labels on the left-hand side of the label stock.However, these labels are not intended to be patient facing labels and are used internally by the hospitals for patient charts etc.For the mdd sterile label (6364-2-236) we are compliant to eec 93/42 council directive of 14 june 1993 concerning medical devices (mdd) and bs en 1041 + a1 - information supplied by the manufacturer of medical devices.There is no specific requirement to have the material called out on these patient labels.The material composition of the device is shown on both the label on the unit carton and in the device ifu (instructions for use).No further investigation is required at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
Update 28/april/2021 wg: as reported by the surgeon in the original intake email: "i have a patient.Who reports a strange metallic taste in his mouth and tingling in his hands and feet." customer reported that, during investigation following a patient query post-surgery of stryker products, has tried to investigate the metal of a product implanted (6364-2-236) and that he would like to raise the concern that the labels that come with this implant are not adequately labelled.The rep was able to confirm the metal in the implant.Update: the complaint is regarding the boxes that stainless steel implants come in.The patient in the initial email has recovered and it is not believed to have been related to the implant, however the complaint about packaging still stands.

Brand Name
V40(TM). FEMORAL HEAD
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key11854851
Report Number0002249697-2021-00887
Device Sequence Number19837889
Product Code JDI
UDI-Device Identifier07613153122012
UDI-Public07613153122012
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K121308
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/06/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2025
Device Model Number6364-2-236
Device Catalogue Number6364-2-236
Device Lot NumberG7865328
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/27/2021
Supplement Date Received by Manufacturer09/10/2021
Initial Report FDA Received Date05/20/2021
Supplement Report FDA Received Date10/06/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;